UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 196

of 'Infusion reactions to systemic chemotherapy'

196
TI
Anaphylactic reaction to cytarabine: in vitro evidence that the response is immunoglobulin E mediated.
AU
Markman M, Howell SB, King M, Pfeifle C, Wasserman SI
SO
Med Pediatr Oncol. 1984;12(3):201.
 
A 48-year-old female developed significant bronchospasm on two occasions after being treated with cytarabine (Ara-C) by the intraperitoneal route. In this report we present the first in vitro evidence that such a reaction to cytarabine can be associated with the release of histamine and therefore might be immunoglobulin E (IgE) mediated. In addition, this report emphasizes the fact that, while uncommon, severe allergic reactions to this useful chemotherapeutic agent do occur and must be considered in the differential diagnosis of anaphylaxis and related symptoms in patients receiving this drug.
AD
PMID